CaltechAUTHORS
  A Caltech Library Service

Generalized Solutions of Parrondo's Games

Koh, Jin Ming and Cheong, Kang Hao (2020) Generalized Solutions of Parrondo's Games. Advanced Science, 7 (24). Art. No. 2001126. ISSN 2198-3844. PMCID PMC7740106. https://resolver.caltech.edu/CaltechAUTHORS:20201109-133504227

[img]
Preview
PDF - Published Version
Creative Commons Attribution.

3169Kb
[img] PDF - Supplemental Material
Creative Commons Attribution.

418Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20201109-133504227

Abstract

In game theory, Parrondo's paradox describes the possibility of achieving winning outcomes by alternating between losing strategies. The framework had been conceptualized from a physical phenomenon termed flashing Brownian ratchets, but has since been useful in understanding a broad range of phenomena in the physical and life sciences, including the behavior of ecological systems and evolutionary trends. A minimal representation of the paradox is that of a pair of games played in random order; unfortunately, closed‐form solutions general in all parameters remain elusive. Here, we present explicit solutions for capital statistics and outcome conditions for a generalized game pair. The methodology is general and can be applied to the development of analytical methods across ratchet‐type models, and of Parrondo's paradox in general, which have wide‐ranging applications across physical and biological systems.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1002/advs.202001126DOIArticle
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC7740106PubMed CentralArticle
ORCID:
AuthorORCID
Koh, Jin Ming0000-0002-6130-5591
Cheong, Kang Hao0000-0002-4475-5451
Additional Information:© 2020 The Authors. Published by Wiley‐VCH GmbH. This is an open access article under the terms of the Creative Commons Attribution License, which permits use, distribution and reproduction in any medium, provided the original work is properly cited. Issue Online: 16 December 2020; Version of Record online: 07 November 2020; Manuscript revised: 18 June 2020; Manuscript received: 26 March 2020. This project was supported by the Singapore University of Technology and Design (Grant No. SRG SCI 2019 142). The authors thank the three anonymous reviewers for aiding them in improving the paper. The authors declare no conflict of interest.
Funders:
Funding AgencyGrant Number
Singapore University of Technology and DesignSRG SCI 2019 142
Subject Keywords:analytical methods, Brownian ratchets, game theory, generalized solutions, noise, non-linear dynamics, Parrondo’s paradox
Issue or Number:24
PubMed Central ID:PMC7740106
Record Number:CaltechAUTHORS:20201109-133504227
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20201109-133504227
Official Citation:Koh, J. M., Cheong, K. H., Generalized Solutions of Parrondo's Games. Adv. Sci. 2020, 7, 2001126. https://doi.org/10.1002/advs.202001126
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:106515
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 Nov 2020 21:40
Last Modified:21 Dec 2020 17:40

Repository Staff Only: item control page